MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGCIR28MT
Medical Device Problem Codes Device Displays Incorrect Message (2591); Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a robotic assisted low anterior resection, after firing the  powered circular stapler to create the anastomosis but prior to removal from the rectum, several issues were observed.The surgeon attempted to use the irrigation channel to blow air into the colon to check for a leak.Upon removal of the device, it was noted that the tilt top anvil was not fully extended and not tilted.Further inspection revealed that the reload cartridge (purple 28) had migrated away from the fully locked position it was in before insertion, and the tilt of the anvil was not visible due to the migration of the reload off the distal tip of the powered circular adapter.Additionally, during clamping, the device displayed a caution message for high pressure multiple times, requiring pauses and re-clamping until it reached 100% and was able to fire.
 
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle (serial #: unknown); unk-sigadapt, unknown signia egia adapter (serial #: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device, photo and data were available for evaluation.Visual inspection noted that there was a damage to the splines of the reload.A partial staple was trapped below the splines.Functionally, a detachment test was performed and the results met specification (7.41 lbs.).It was reported that the tilt top anvil was not fully extended and not tilted, the reload cartridge (purple 28) had migrated away from the fully locked position it was in before insertion, and during clamping, the device displayed a caution message for high pressure multiple times.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: pursestring sutures must be placed no more than 2.5 mm from the cut edge of the tissue to avoid excessive tissue within the closed anvil and cartridge.Excessive tissue captured within the closed anvil and cartridge could cause unacceptable staple formation or leakage.The distance between the staple line and the piercing point of the trocar should be close enough to ensure transection of the staple line, but far enough to allow easy passage of the center rod of the anvil/center rod assembly through the distal bowel during approximation.To avoid this issue in the future, the trocar should be placed into the tissue far enough away from the staple line that staples are not pulled into the center rod assembly of the reload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 correction: fdp and ime codes h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device, photo and data were available for evaluation.A video was also provided.Visual inspection noted that the anvil was received and was tilted and matched the reload.There was no damage on the grasping notch and anvil splines.There was tissue trapped in the legs of the anvil.The anvil cut ring was fully cut.The instrument was fully fired.The pushers were visible above the cartridge.The knife blade showed signs of normal use.There was damage to the knife carrier legs.The reload was connected to gen ii acc.The data saved to the reload showed max clamp force: 158, max staple force: 163 and max cut force: 275.Functional testing noted that an anvil detachment test was performed and the results met specification.It was reported that the single use loading unit (sulu) disengaged and an excessive load was detected during use.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that the anvil was difficult to unload.The reported issue could not be confirmed.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: pursestring sutures must be placed no more than 2.5 mm from the cut edge of the tissue to avoid excessive tissue within the closed anvil and cartridge.Excessive tissue captured within the closed anvil and cartridge could cause unacceptable staple formation or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22978177
Report Number1219930-2025-03943
Device Sequence Number13189025
Product Code GDW
UDI-Device Identifier10884521703728
UDI-Public10884521703728
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K182475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGCIR28MT
Device Catalogue NumberSIGCIR28MT
Device Lot NumberN5D1681UY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/17/2025
10/29/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/09/2025
11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11.
Patient SexFemale